Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 5, 2017, 2:58 PM PST for Union County, Oregon. It took effect at Jan 6, 2017, 7:00 AM PST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 2:58 PM PST (22:58 UTC)
- In effect from
- Jan 6, 2017, 7:00 AM PST
- Expired
- Jan 8, 2017, 6:00 PM PST
- In force
- 59 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS76 KPDT 052258 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PST THU JAN 5 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO THE WEEKEND... .PRESSURE GRADIENTS WILL TIGHTEN FRIDAY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THIS PORTION OF THE VALLEY. ORZ049-060700- /O.NEW.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/ GRANDE RONDE VALLEY- 258 PM PST THU JAN 5 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST SATURDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST SATURDAY. * WINDS...SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL GRADUALLY INCREASE FRIDAY...BECOMING STRONG BY FRIDAY EVENING. THESE WINDS WILL CONTINUE THROUGH SATURDAY... THEN DECREASE SATURDAY EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING INTERSTATE 84. LOCAL BLOWING SNOW WILL POSSIBLE AT TIMES... ESPECIALLY SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
9 follow-up statements
390 WWUS76 KPDT 060455 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 PM PST THU JAN 5 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO THE WEEKEND... .PRESSURE GRADIENTS WILL TIGHTEN FRIDAY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY. ORZ049-061500- /O.CON.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/ GRANDE RONDE VALLEY- 855 PM PST THU JAN 5 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL GRADUALLY INCREASE FRIDAY...BECOMING STRONG BY FRIDAY EVENING. THESE WINDS WILL CONTINUE THROUGH THE WEEKEND. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES... WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
318 WWUS76 KPDT 061104 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 304 AM PST FRI JAN 6 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO THE WEEKEND... .PRESSURE GRADIENTS WILL TIGHTEN TODAY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY. ORZ049-070000- /O.CON.KPDT.WI.Y.0001.170106T1500Z-170108T0600Z/ GRANDE RONDE VALLEY- 304 AM PST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH INCREASING TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE TODAY...BECOMING VERY WINDY BY THIS EVENING. THESE WINDS WILL CONTINUE THROUGH THE WEEKEND. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES. WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
900 WWUS76 KPDT 062206 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 206 PM PST FRI JAN 6 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO THE WEEKEND... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SATURDAY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY. BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE. ORZ049-071500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/ GRANDE RONDE VALLEY- 206 PM PST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS HAVE INCREASED TODAY AND WILL BECOME VERY WINDY TONIGHT. THESE WINDS WILL CONTINUE THROUGH SATURDAY AND INTO SATURDAY NIGHT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES. WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO TONIGHT AND EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
140 WWUS76 KPDT 070546 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 946 PM PST FRI JAN 6 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY INTO THE WEEKEND... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SATURDAY. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY. BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE ACROSS THE VALLEY. ORZ049-071500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/ GRANDE RONDE VALLEY- 946 PM PST FRI JAN 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE THROUGH SATURDAY AND INTO SATURDAY NIGHT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL POSSIBLE AT TIMES. WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW ZERO OVERNIGHT AND AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
666 WWUS76 KPDT 071304 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 504 AM PST SAT JAN 7 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH THIS EVENING... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH THIS EVENING. THESE TIGHT GRADIENTS WILL CAUSE WINDS TO BECOME STRONG ACROSS THE SOUTHERN PORTION OF THE VALLEY. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY. ORZ049-080000- /O.CON.KPDT.WI.Y.0001.000000T0000Z-170108T0600Z/ GRANDE RONDE VALLEY- 504 AM PST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE THROUGH THIS EVENING AND TAPER OFF OVERNIGHT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES. WIND CHILL WILL BE DOWN TO 10 BELOW TO 20 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
053 WWUS76 KPDT 072303 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 303 PM PST SAT JAN 7 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SUNDAY... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SUNDAY. AS A RESULT...THE WINDS ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO BE STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY. ORZ049-080700- /O.EXT.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/ GRANDE RONDE VALLEY- 303 PM PST SAT JAN 7 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE THROUGH SUNDAY THEN TAPER OFF SUNDAY EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES. WIND CHILL WILL BE DOWN TO 5 BELOW TO 15 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
515 WWUS76 KPDT 080541 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 941 PM PST SAT JAN 7 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SUNDAY... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH SUNDAY. AS A RESULT...THE WINDS ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO BE STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY. ORZ049-081500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/ GRANDE RONDE VALLEY- 941 PM PST SAT JAN 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE THROUGH SUNDAY THEN TAPER OFF SUNDAY EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS...INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES SIGNIFICANTLY REDUCING VISIBILITY. WIND CHILL WILL BE DOWN TO 5 BELOW TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
193 WWUS76 KPDT 081340 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 540 AM PST SUN JAN 8 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH EARLY THIS EVENING... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH EARLY THIS EVENING. AS A RESULT...THE WINDS ACROSS THE SOUTHERN PORTION OF THE VALLEY WILL CONTINUE TO BE STRONG. BLOWING AND DRIFTING SNOW WILL OCCUR ACROSS THE VALLEY. ORZ049-090200- /O.CON.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/ GRANDE RONDE VALLEY- 540 AM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THESE WINDS WILL CONTINUE THROUGH TODAY THEN TAPER OFF THIS EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG AREA ROADWAYS... INCLUDING INTERSTATE 84. AREAS OF BLOWING SNOW WILL OCCUR AT TIMES SIGNIFICANTLY REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
326 WWUS76 KPDT 090207 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 607 PM PST SUN JAN 8 2017 ORZ049-090315- /O.EXP.KPDT.WI.Y.0001.000000T0000Z-170109T0200Z/ GRANDE RONDE VALLEY- 607 PM PST SUN JAN 8 2017 ...WIND ADVISORY HAS EXPIRED... STRONG SOUTH WINDS IN THE GRANDE RONDE VALLEY WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:41 PM PST, 17 minutes earlier.
Area forecast discussion, Jan 5, 2:41 PM PST, 17 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 241 PM PST Thu Jan 5 2017 .SHORT TERM...Tonight through Saturday evening...The region will be under a mostly dry northwesterly flow tonight, with this flow shifting to the west on Friday. Skies will be mostly clear early, but variable amounts of high cloudiness is expected overnight into Friday. Overnight low temps will be very cold again, though lows over our northern zones may be 2-4 degrees warmer than this morning due to the high cloud cover. Some patchy steam fog may again develop over the Columbia river tonight. Some of this fog may again drift off the river and affect nearby roads and communities. The flow aloft will shift to the southwest Friday night with gradually increasing clouds moving in from the southwest. The first in a series of Pacific storm systems will move across the region Saturday and Saturday evening. The air mass will remain cold, thus snow is the only precip type expected with this initial system. Overall snow amounts with this initial system look to run between 1 and 5 inches, with the highest amounts (3-5 inches) expected along the Oregon Cascade east slopes. Pressure gradients across the south end of the Grande Ronde valley will tighten late tonight and on Friday. Thus winds will gradually increase Friday, becoming strong by Friday evening. These strong winds over the south end of the Grande Ronde valley should continue through at least Saturday evening. Will issue a wind advisory for these winds. 90 .LONG TERM...Saturday night through Thursday...A very active weather pattern will persist through the long term period. Saturday night periods of snow will be likely across much of the forecast area as a series of frontal boundaries moves south to north through the region. Precipitation continues...becoming steadier through the day on Sunday. PoPs were raised to likely or categorical across the entire CWA during the day on Sunday. QPF amounts will range from about a quarter of an inch in the Lower Columbia Basin...to three- quarters of an inch along the East Slopes of the Cascades and eastern Columbia Gorge through the daytime hours Sunday. Precipitation will start off as snow for much of the area early Sunday morning, but will then change to a mixture of snow, sleet, and freezing rain from mid-morning Sunday into the afternoon across most of our oregon zones. Some sleet and/or freezing rain could even mix in as far north as Goldendale...The Tri-Cities and Walla Walla in southern Washington. The precipitation could change to all rain later in the afternoon across parts of the Ochoco-John Day Highland and in the John Day Basin. Meanwhile precipitation is expected to remain all snow for the WA East Slopes...Yakima and Kittitas valleys. This storm system has the potential to bring significant snow and/or ice accumulations to parts of the area. These accumulations will be further pinpointed in coming forecasts and some winter highlights may eventually be needed. The precipitation should gradually taper off Sunday night...especially in the Columbia Basin and surrounding areas as the flow turns more westerly. This should also help to scour out the left over low level cold air either Sunday night or during the day on Monday....therefore did leave a chance of freezing rain in the forecast for parts of the area Sunday night. Periods of lower elevation rain and higher elevations snow will continue through the day on Monday...snow levels will be near 1500-2000 feet over Washington, with 3000-4000 feet in Oregon. Another stronger system arrives late Tuesday...Tuesday night and Wednesday. PoPs were raised significantly during this time as moisture looks significant this system. Snow levels will be rather low...only near 1500 feet during this time. Therefore significant snowfall will be possible above these levels. Winds will also increase with this system especially Tuesday night and Wednesday. Additional weather systems continue to impact the area right through Thursday, with a mixture of snow and rain for the lower elevations and snow in the mountains. 77 && .AVIATION...18z Tafs. MVFR Ceilings will persist at KRDM...KBDN and KPSC through about 20z with improving conditions through the rest of the day and into the evening hours. SCT to BKN high clouds near 15- 25K FT will move into the area from the north later this evening and overnight. Otherwise some localized areas of freezing fog or mist could develop early Friday morning with the very cold temperatures...especially along the Columbia and other river valleys. This will have the highest chance of impacting terminals such as KDLS and KPSC. Winds will be light out of north or west through the period...AOB 12 Kts. 77 && .PRELIMINARY POINT TEMPS/POPS... PDT 3 17 6 20 / 0 0 0 30 ALW 7 17 11 24 / 0 0 0 20 PSC 3 17 9 21 / 0 0 0 20 YKM 0 20 6 21 / 0 0 0 20 HRI 3 18 7 21 / 0 0 0 30 ELN 1 19 6 20 / 0 0 0 10 RDM -10 21 3 24 / 0 0 0 70 LGD -1 15 7 22 / 0 0 0 30 GCD -3 19 3 24 / 0 0 0 60 DLS 6 21 13 25 / 0 0 10 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Wind Advisory from 7 AM Friday to 10 PM PST Saturday for ORZ049. WA...None. && 90/77/77
In the hours before
Special weather statement, Jan 5, 2:58 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT National Weather Service PENDLETON OR 258 PM PST Thu Jan 5 2017 ORZ041-044-049-050-502-503-505>511-WAZ024-026>030-520-521-062200- East Columbia River Gorge of Oregon- Lower Columbia Basin of Oregon-Grande Ronde Valley-Wallowa County- Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-John Day Basin-Ochoco- John Day Highlands- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- East Slopes of the Oregon Cascades-North Central Oregon- Central Oregon-Eastern Columbia River Gorge of Washington- Kittitas Valley-Yakima Valley-Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Northwest Blue Mountains-East Slopes of the Washington Cascades- Simcoe Highlands- Including the cities of...Arlington...The Dalles...Boardman... Hermiston...Ione...Cove...Elgin...La Grande...Union... Enterprise...Joseph...Wallowa...Meacham...Tollgate...Long Creek... North Powder...Ukiah...Dayville...John Day...Mitchell... Monument...Spray...Brothers...Paulina...Prairie City...Seneca... Athena...Pendleton...Pilot Rock...Heppner...Condon...Fossil... Camp Sherman...La Pine...Sisters...Sunriver...Dufur...Maupin... Moro...Bend...Madras...Prineville...Redmond...White Salmon... Ellensburg...Thorp...Naches...Sunnyside...Toppenish...Yakima... Connell...Prosser...Tri-Cities...Dayton...Waitsburg... Walla Walla...SKI BLUEWOOD RESORT...Appleton...Cle Elum... Cliffdell...Goldendale...Bickleton 258 PM PST Thu Jan 5 2017 ...NEXT WINTER STORM WILL IMPACT THE AREA STARTING SATURDAY MORNING CONTINUING THROUGH SUNDAY NIGHT... SNOW WILL DEVELOP OVER CENTRAL OREGON SATURDAY MORNING AND SPREAD INTO NORTHERN OREGON AND SOUTHERN WASHINGTON BY LATE AFTERNOON. THE FIRST WAVE OF SNOW WILL BRING A GENERAL 1 TO 4 INCHES FOR MUCH OF THE REGION BY LATE SATURDAY EVENING. THERE SHOULD BE A BRIEF LULL IN THE ACTIVITY LATE SATURDAY EVENING...THEN ANOTHER ROUND OF HEAVIER PRECIPITATION MOVES IN SATURDAY NIGHT THROUGH SUNDAY. THIS WILL BRING PERIODS OF SNOW SUNDAY MORNING..CHANGING INTO A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN BY SUNDAY AFTERNOON. THE PRECIPITATION SHOULD TAPER OFF BY SUNDAY NIGHT FOR MOST LOCATIONS. THIS WEATHER SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT SNOW AND/OR ICE ACCUMULATIONS TO MUCH OF THE AREA. THIS WILL LIKELY HAVE A LARGE AND ADVERSE IMPACT ON WEEKEND TRAVEL FOR EASTERN OREGON AND WASHINGTON. PLEASE CHECK THE LATEST FORECAST AND STAY ALERT FOR ANY WINTER WEATHER HEADLINES THAT MAY BE ISSUED AS THE EVENT DRAWS CLOSER. MJM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.